Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Mar 3, 2016, 2:49 PM CST for West Carroll Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2016, 2:49 PM CST (20:49 UTC)
- Expired
- Mar 3, 2016, 3:15 PM CST
- In force
- 26 min
- Issued by
- NWS Jackson, MS
County West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 169 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
387 WWUS84 KJAN 032049 SPSJAN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 249 PM CST THU MAR 3 2016 LAZ007-008-032115- MOREHOUSE LA-WEST CARROLL LA- 249 PM CST THU MAR 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST MOREHOUSE AND WESTERN WEST CARROLL PARISHES THROUGH 315 PM... AT 248 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR JONES...OR 10 MILES SOUTHWEST OF WILMOT...MOVING SOUTHEAST AT 30 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... GOODWILL AROUND 310 PM CST. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BONITA. LAT...LON 3289 9178 3300 9166 3295 9136 3271 9160 TIME...MOT...LOC 2048Z 307DEG 24KT 3292 9165 $$ 17
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 3, 10:25 AM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Mar 3, 10:25 AM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1025 AM CST THU MAR 3 2016 .UPDATE... SHOWERS AND EMBEDDED THUNDERSTORMS ARE STREAMING FROM WEST TO EAST ACROSS CENTRAL AND EAST-CENTRAL MS CURRENTLY...IN RESPONSE TO AN INCOMING POTENT WEATHER DISTURBANCE ACTIVATING A BAROCLINIC ZONE RUNNING FROM THE ARKLATEX ESE TOWARD THE CENTRAL GULF COAST. SURFACE LOW PRESSURE DEEPENING OFF TO OUR WEST SHOULD MOVE INTO THE HEART OF THE REGION THIS AFTERNOON AND HELP KINK SAID BAROCLINIC ZONE...BRIEFLY HELPING TO CONGREGATE DEEP LOW LEVEL INSTABILITY A LITTLE INLAND OF THE GULF COAST. THIS ZONE SHOULD EXTEND NORTH INTO MY SOUTHEAST ZONE THIS AFTERNOON AND HERE WIND SHEAR SHOULD BE SUFFICIENT FOR ORGANIZED THUNDERSTORMS ASSOCIATED WITH A NON-ZERO TORNADO POTENTIAL. LATEST HRRR RUNS BEAR OUT THIS POTENTIAL WELL...ALTHOUGH IT DOES LOOK LIKE LIKELIHOOD OF SEVERE ACTIVITY MAY INCREASE AS SURFACE-BASED CONVECTION BEGINS TO TRANSITION SOUTHEAST OF OUR FORECAST AREA LATE THIS AFTERNOON. ALL THIS BEING SAID...THE LIMITED RISK OF SEVERE THUNDERSTORMS PREVIOUSLY POSTED IN THE HWO/GRAPHICS FOR OUR SE ZONES LOOKS GOOD...ALTHOUGH WE DID UPDATE TIMING TO FOCUS MORE ON THIS AFTERNOON AND WE ALSO INCLUDED SOME WORDING RELATED TO THE SMALL POSSIBILITY OF A TORNADO IN THAT NECK-OF-THE-WOODS. OTHERWISE...EXPECT A CONTINUED SMATTERING OF SHOWERS AND EMBEDDED THUNDERSTORMS THROUGH THE AFTERNOON (ESPECIALLY OVER MS COUNTIES) AS IMPRESSIVE LIFT FROM THE INCOMING DISTURBANCE MAKES ITS PRESENCE FELT. VERY CHILLY TEMPERATURES ALOFT ASSOCIATED WITH THE DISTURBANCE IS HELPING TO INCREASE 700 TO 500 MB TEMP LAPSE RATES...DELIVERING ELEVATED INSTABILITY EVEN WHERE THE SURFACE REMAINS COOL. IN MANY AREAS THIS COMBO OF ELEVATED INSTABILITY AND COLD AIR ALOFT WILL YIELD SOME SMALL HAIL POTENTIAL AS WE GO THROUGH THE AFTERNOON...EVEN TO THE NORTH OF OUR LIMITED SVR RISK AREA IN SE MS. FORTUNATELY...THINKING IS THAT TRULY SEVERE HAIL WITH ANY OF THESE STORMS OUTSIDE OF THE LIMITED RISK WILL BE HARD TO COME BY...BUT OF COURSE WE WILL BE MONITORING THE SITUATION CLOSELY. FINALLY...TEMPS WILL BE TRICKY TODAY WITH A CURRENT LARGE SURFACE TEMP GRADIENT (WARM TO CHILLY) FROM SW TO NE. EXPECT SURFACE TEMPS MAY TRY TO RECOVER QUICKLY FROM MID TO LATE AFTERNOON IN AT LEAST THE SOUTHWEST HALF OF ZONES...ALTHOUGH LOCATIONS IN EAST-CENTRAL MS AND AROUND THE GOLDEN TRIANGLE MAY SEE THE SUN SET TOO SOON TO BENEFIT. THIS UPDATE REFLECTS THIS THINKING. /BB/ && .AVIATION...MVFR CIGS PREVAIL ACROSS THE REGION THIS MORNING DUE TO LOW STRATUS. SCT SHRA WITH SOME EMBEDDED TS ENCOMPASSED MUCH OF CENTRAL MS. THIS ACTIVITY WILL CONTINUE THROUGH THE DAYTIME HOURS AS A COLD FRONT MOVES ACROSS THE REGION. A FEW SEVERE STORMS ARE POSSIBLE. CIGS ARE EXPECTED TO REMAIN IN THE MVFR (OCCASIONALLY IFR) RANGE OVER MOST OF THE AREA THROUGH TONIGHT, IMPROVING TO VFR BY EARLY FRIDAY. AS THE FRONT MOVES THROUGH, WINDS WILL SHIFT FROM S/SE THIS MORNING TO W/NW THIS AFTERNOON INTO TONIGHT AS THE FRONT MOVES SOUTHEASTWARD ACROSS THE AREA. A FEW GUSTS TO AROUND 20 KT ARE POSSIBLE THIS AFTERNOON. /DL/ && .PREV DISCUSSION... /ISSUED 447 AM CST THU MAR 3 2016/ SHORT TERM...TODAY THROUGH SATURDAY MORNING...OVERALL MAIN STORY FOR THE SHORT TERM PERIOD ARE THE RAIN AND STORM CHANCES MOVING IN THIS MORNING TO AFTERNOON BEFORE A QUIETER AND DRIER PERIOD IN STORE GOING INTO THE WEEKEND. FAST MOVING S/WV MOVING INTO SRN AR IS BRINGING A MCS INTO THE NW DELTA EARLY THIS MORNING. DUE TO VERY LOW DEWPOINTS IN THE UPPER 30S ACROSS MOST OF THE REGION...THIS WILL LIKELY REMAIN ELEVATED BUT SOME OCCASIONAL PRECIP LOADING COULD BRING DOWN SOME QUICK GUSTY WINDS. THIS IS IN RESPONSE TO A QUICK MOVING UPPER JET/SFC LOW MOVING INTO NRN TX/SRN OK. EXPECT THIS TO RAPIDLY MOVE TO THE E TODAY AND CONTINUE TO HELP INCREASE LOW LEVEL FLOW AND MOISTURE RETURN WITH DEWPOINTS GETTING INTO THE UPPER 50S/LOWER 60S IN THE S. OVERALL MOST OF THE ACTIVITY TODAY WILL REMAIN TAME DUE TO STRONG LOW LEVEL INVERSION BUT AFTER THE 21Z TIMEFRAME OR SO...THAT INVERSION SHOULD BE MOSTLY MIXED OUT AND SOME LOW LEVEL INSTABILITY...DUE TO STEEP MID-LEVEL LAPSE RATES...WILL BE ABLE TO BE REALIZED. BASED ON HI-RES ARW AND GOOD LOW LEVEL SHEAR...WENT AHEAD AND INTRODUCED A LIMITED IN THE HWO FOR SEVERE IN THE HWY 84 CORRIDOR. ALSO THE HIGHS TODAY WENT A LITTLE ON THE COOLER SIDE DUE TO THE INVERSION STICKING AROUND AWHILE AND OP GFS/EURO BEING MUCH COOLER...WENT A FEW DEGREES COOLER. EXPECT THE ~1010MB SFC LOW AND ASSOCIATED LIFT/RAIN TO MOVE THROUGH AFTER 00Z TONIGHT AND RAIN TO TAPER OFF BETWEEN 03-06Z FRIDAY. AFTER THE SFC LOW MOVES THROUGH...EXPECT NW FLOW AND SFC RIDGING TO BUILD IN AND HELP TO DRY OUT THE AREA AS PW'S FALL TO LESS THAN HALF AN INCH. THIS WILL LEAD TO A MUCH DRIER PATTERN AND CLOUDS WILL CLEAR OUT OF THE AREA FRIDAY AFTERNOON. A NICE AFTERNOON IS IN STORE ON FRIDAY BUT SOME NE SFC WINDS WILL KEEP THE AREA FROM WARMING AS MUCH WITH HIGHS IN THE UPPER 50S IN THE N TO MID/UPPER 60S IN THE S. EXPECT ANOTHER COLD NIGHT IN STORE IN THE MID 30S IN THE E TO LOW 40S IN THE WEST. /DC/ LONG TERM...SATURDAY THROUGH THURSDAY...WARMING TREND BEGINS SATURDAY AND WILL CONTINUE...ALONG WITH DRY WEATHER...THROUGH TUESDAY. A SURFACE RIDGE WILL BE OVER THE SOUTHEAST STATES SATURDAY MORNING RESULTING IN RETURN FLOW OVER OUR CWA BUT THIS WILL BE SHORT LIVED. A NORTHERN STREAM SHORTWAVE TROUGH AND WEAK SURFACE LOW WILL MOVE SOUTHEAST ACROSS THE OHIO VALLEY SATURDAY AND TO THE MID ATLANTIC SEABOARD BY SUNDAY MORNING. THE WEAK DRY TRAILING COLD FRONT WILL DROP SOUTH INTO OUR NORTHEAST ZONES EARLY SUNDAY MORNING BEFORE DISSIPATING. IN ITS WAKE A 1028MB HIGH WILL BECOME CENTERED OVER THE MID MISSISSIPPI RIVER VALLEY PROVIDING A LIGHT DRY NORTHEAST TO EAST FLOW BACK ACROSS OUR CWA SUNDAY. RIDGING ALOFT WILL STRENGTHEN JUST EAST OF OUR AREA IN RESPONSE TO A DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN CONUS SUNDAY INTO MONDAY. RIDGING SURFACE AND ALOFT CENTERED OVER THE EASTERN CONUS WILL REMAIN DOMINANT OVER OUR CWA INTO MONDAY MAINTAINING DRY WEATHER OVER OUR CWA. THIS WILL ALLOW TEMPERATURES TO WARM BACK ABOVE NORMAL BY SUNDAY AND CONTINUE ABOVE NORMAL THROUGH THURSDAY. THE DRY WEATHER WILL NOT LAST THOUGH. MODELS ARE IN DECENT AGREEMENT WITH THE DEVELOPMENT OF A CLOSED LOW OVER MEXICO BY TUESDAY MORNING. WAA AHEAD OF THIS LOW WILL INCREASE OVER OUR CWA TUESDAY. OUR PWATS WILL INCREASE FROM JUST OVER AN INCH TO NEAR AN INCH AND THREE QUARTERS BY TUESDAY EVENING OVER THE WESTERN HALF OF OUR CWA. THIS ANOMALOUS PWAT IS WOULD BE A MAXIMUM FOR THIS TIME OF THE YEAR. WIND FIELDS WILL INCREASE AND COMBINE WITH INSTABILITY TO RESULT IN SEVERE STORM POTENTIAL. THIS EXISTS BOTH THE POTENTIAL FOR HEAVY RAIN AS WELL AS THE TRAINING OF STORMS OVER THE SAME AREA. THE MAIN AREA FOR SEVERE WEATHER TUESDAY AND TUESDAY NIGHT WILL BE WEST OF INTERSTATE 55 AND WL INCLUDE THIS POTENTIAL IN THE HWO. MODELS ARE SLOW TO MOVE THIS CLOSED LOW OUT AND BOTH THE GFS AND THE ECMWF HAVE THE LOW STILL OVER MEXICO THURSDAY EVENING. AS THE LOW SHIFTS EAST TOWARD TEXAS TUESDAY THROUGH THURSDAY THE AXIS OF HEAVIEST RAIN AND SEVERE STORM POTENTIAL WILL SHIFT FARTHER EAST OVER OUR CWA. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 44 64 40 / 65 16 1 1 MERIDIAN 61 41 64 37 / 82 24 1 1 VICKSBURG 71 45 65 44 / 51 10 0 1 HATTIESBURG 69 47 68 40 / 66 26 1 1 NATCHEZ 73 47 66 45 / 36 10 1 1 GREENVILLE 65 43 59 42 / 53 10 1 1 GREENWOOD 62 41 60 40 / 68 13 1 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/DL/DC/22
Hazardous weather outlook, Mar 3, 2:13 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 213 PM CST THU MAR 3 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>060-042015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- 213 PM CST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THERE IS A LIMITED THREAT OF SEVERE STORMS AND FLASH FLOODING TUESDAY AND TUESDAY NIGHT GENERALLY ALONG AND WEST OF A LINE FROM GREENWOOD TO NATCHEZ. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ061>066-072>074-042015- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 213 PM CST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH EARLY EVENING THERE IS A LIMITED THREAT OF SEVERE THUNDERSTORMS ACROSS THE HIGHWAY 84 AND HIGHWAY 98 CORRIDOR THROUGH EARLY THIS EVENING. PRIMARY HAZARDS POSSIBLE ARE DAMAGING WIND GUSTS UP TO 60 MPH AND QUARTER SIZE HAIL. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 3, 2:09 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 209 PM CST THU MAR 3 2016 LAZ009-016-MSZ040-047-032045- EAST CARROLL LA-MADISON LA-ISSAQUENA MS-WARREN MS- 209 PM CST THU MAR 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN EAST CARROLL...SOUTHERN ISSAQUENA...NORTHERN WARREN AND NORTHEAST MADISON... AT 208 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER SONDHEIMER...OR 9 MILES SOUTH OF TRANSYLVANIA...MOVING EAST AT 40 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... EAGLE BEND AROUND 225 PM CST. LAT...LON 3247 9130 3265 9124 3266 9089 3236 9098 TIME...MOT...LOC 2008Z 284DEG 33KT 3255 9119 17
Special weather statement, Mar 3, 2:20 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CST THU MAR 3 2016
MSZ046-052-032045-
LAUDERDALE MS-KEMPER MS-
220 PM CST THU MAR 3 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUDERDALE AND
SOUTHEASTERN KEMPER COUNTIES UNTIL 245 PM CST...
AT 220 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER TAMOLA...OR NEAR LAUDERDALE...MOVING EAST AT 60 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
LAUDERDALE AND SOUTHEASTERN KEMPER COUNTIES.
LAT...LON 3248 8840 3248 8842 3249 8859 3268 8859
3270 8838
TIME...MOT...LOC 2020Z 269DEG 50KT 3259 8851
17Special weather statement, Mar 3, 2:23 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CST THU MAR 3 2016
MSZ018-034-032045-
BOLIVAR MS-WASHINGTON MS-
223 PM CST THU MAR 3 2016
...A STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BOLIVAR AND
NORTHERN WASHINGTON THROUGH 245 PM...
AT 222 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER ARKANSAS CITY...OR 11 MILES SOUTH OF ROHWER...MOVING EAST AT 60
MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SCOTT...BENOIT...LAMONT AND WINTERVILLE AROUND 235 PM CST.
LAT...LON 3377 9080 3348 9080 3350 9118 3353 9122
3356 9123 3358 9115 3360 9113 3362 9113
3365 9117 3366 9122 3369 9122 3371 9116
3367 9113 3366 9108 3368 9103 3372 9106
3370 9111 3372 9114
TIME...MOT...LOC 2022Z 269DEG 50KT 3360 9125
17Special weather statement, Mar 3, 2:33 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 233 PM CST THU MAR 3 2016 LAZ016-MSZ040-042-047-048-032100- MADISON LA-ISSAQUENA MS-WARREN MS-YAZOO MS-HINDS MS- 233 PM CST THU MAR 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MADISON PARISH... SOUTHWESTERN YAZOO...NORTHERN WARREN...NORTHWESTERN HINDS AND SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 300 PM CST... AT 233 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR EAGLE BEND...OR 9 MILES WEST OF REDWOOD...MOVING EAST AT 60 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... REDWOOD AROUND 245 PM CST. OAK RIDGE AND FLOWERS AROUND 250 PM CST. YOUNGTON AROUND 255 PM CST. PHOENIX AROUND 300 PM CST. LAT...LON 3238 9106 3259 9099 3262 9051 3235 9054 TIME...MOT...LOC 2033Z 269DEG 50KT 3248 9096 17
Special weather statement, Mar 3, 2:43 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 243 PM CST THU MAR 3 2016 MSZ051-052-032115- NEWTON MS-LAUDERDALE MS- 243 PM CST THU MAR 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN NEWTON AND LAUDERDALE COUNTIES THROUGH 315 PM... AT 242 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF NEWTON...MOVING EAST AT 60 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MEEHAN AND SUQUALENA AROUND 255 PM CST. MERIDIAN...NELLIEBURG AND SAVOY AROUND 300 PM CST. MARION AND ZERO AROUND 305 PM CST. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHUNKY AND HICKORY. LAT...LON 3224 8910 3241 8913 3253 8864 3225 8860 TIME...MOT...LOC 2042Z 263DEG 50KT 3234 8903 17
Special weather statement, Mar 3, 2:49 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 249 PM CST THU MAR 3 2016 LAZ007-008-032115- MOREHOUSE LA-WEST CARROLL LA- 249 PM CST THU MAR 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST MOREHOUSE AND WESTERN WEST CARROLL PARISHES THROUGH 315 PM... AT 248 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR JONES...OR 10 MILES SOUTHWEST OF WILMOT...MOVING SOUTHEAST AT 30 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... GOODWILL AROUND 310 PM CST. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BONITA. LAT...LON 3289 9178 3300 9166 3295 9136 3271 9160 TIME...MOT...LOC 2048Z 307DEG 24KT 3292 9165 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:29 AM CST | Special Weather Statement | JAN | Washington | 46 min |
| Mar 3, 8:37 AM CST | Special Weather Statement | JAN | Scott | 23 min |
| Mar 3, 8:56 AM CST | Special Weather Statement | JAN | Kemper | 49 min |
| Mar 3, 11:23 AM CST | Special Weather Statement | JAN | Smith | 37 min |
| Mar 3, 12:08 PM CST | Special Weather Statement | JAN | Rankin | 37 min |
| Mar 3, 12:18 PM CST | Special Weather Statement | JAN | Bolivar | 27 min |
| Mar 3, 12:30 PM CST | Special Weather Statement | JAN | Newton | 30 min |
| Mar 3, 12:54 PM CST | Special Weather Statement | JAN | Clarke | 21 min |
| Mar 3, 12:59 PM CST | Special Weather Statement | JAN | Lauderdale | 31 min |
| Mar 3, 1:07 PM CST | Special Weather Statement | JAN | Covington, Jones | 23 min |
| Mar 3, 1:20 PM CST | Special Weather Statement | JAN | Lauderdale | 10 min |
| Mar 3, 1:26 PM CST | River Flood Warning | JAN | Attala, Holmes | 5 days |
| Mar 3, 1:37 PM CST | Special Weather Statement | JAN | Newton | 23 min |
| Mar 3, 1:41 PM CST | Special Weather Statement | JAN | Lamar | 34 min |
| Mar 3, 2:20 PM CST | Special Weather Statement | JAN | Kemper | 25 min |
| Mar 3, 2:23 PM CST | Special Weather Statement | JAN | Bolivar | 22 min |
| Mar 3, 2:33 PM CST | Special Weather Statement | JAN | Warren | 27 min |
| Mar 3, 2:39 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 51 min |
| Mar 3, 2:43 PM CST | Special Weather Statement | JAN | Lauderdale, Newton | 32 min |
| Mar 3, 2:54 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 36 min |
| Mar 3, 3:07 PM CST | Special Weather Statement | JAN | Rankin | 23 min |
| Mar 3, 3:13 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 47 min |
| Mar 3, 3:23 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 52 min |
| Mar 3, 3:38 PM CST | Special Weather Statement | JAN | Rankin | 37 min |
| Mar 3, 3:45 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 45 min |
| Mar 3, 3:46 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 26 min |
| Mar 3, 3:47 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Scott, Smith | 43 min |
| Mar 3, 3:55 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 50 min |
| Mar 3, 4:02 PM CST | Severe Thunderstorm Warning | JAN | Attala | 43 min |
| Mar 3, 4:09 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren | 51 min |
| Mar 3, 4:14 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 46 min |
| Mar 3, 4:23 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 34 min |
| Mar 3, 4:27 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones, Smith | 48 min |
| Mar 3, 4:31 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Kemper, Neshoba, Noxubee, Winston | 44 min |
| Mar 3, 5:02 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 17 min |
| Mar 3, 5:19 PM CST | Special Weather Statement | JAN | Covington | 26 min |
| Mar 3, 5:41 PM CST | Special Weather Statement | JAN | Jones | 34 min |
| Mar 3, 5:51 PM CST | Special Weather Statement | JAN | Forrest, Lamar, Marion | 39 min |
| Mar 3, 1:33 PM CST | Special Weather Statement | JAN | West Carroll | 27 min |
| Mar 3, 2:09 PM CST | Special Weather Statement | JAN | Madison | 36 min |
| Mar 3, 3:03 PM CST | Special Weather Statement | JAN | East Carroll, West Carroll | 27 min |
| Mar 3, 3:34 PM CST | Special Weather Statement | JAN | West Carroll | 26 min |
| Mar 3, 3:41 PM CST | Severe Thunderstorm Warning | JAN | East Carroll, Madison | 49 min |
| Mar 3, 3:50 PM CST | Severe Thunderstorm Warning | JAN | Madison | 35 min |
| Mar 3, 2:48 AM CST | Special Weather Statement | JAN | Ashley | 42 min |
Nearby
Special Weather Statements in Louisiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.